Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2018, 2:39 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 2:39 PM MST (21:39 UTC)
- Expired
- Aug 14, 2018, 3:30 PM MST
- In force
- 51 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 33 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WUUS55 KVEF 142139 SVRVEF AZC015-NVC003-142230- /O.NEW.KVEF.SV.W.0065.180814T2139Z-180814T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 239 PM PDT TUE AUG 14 2018 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Northwestern Mohave County in northwestern Arizona... Central Clark County in southern Nevada... * Until 330 PM PDT/330 PM MST/. * At 238 PM PDT/238 PM MST/, a severe thunderstorm was located over Railroad Pass, or near Boulder City, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Henderson, Boulder City, Las Vegas Bay, Lake Las Vegas, East Las Vegas, Sam Boyd Stadium, Boulder Beach, Railroad Pass, Boulder Beach Campground, Las Vegas Bay Campground, Callville Bay, Hoover Dam, Callville Bay Campground, Willow Beach and Frenchman Mtn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake Mead, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3584 11464 3592 11502 3619 11506 3616 11460 TIME...MOT...LOC 2138Z 185DEG 1KT 3599 11491 HAIL...<.75IN WIND...60MPH $$ CK
2 follow-up statements
791 WWUS55 KVEF 142214 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 314 PM PDT TUE AUG 14 2018 AZC015-NVC003-142230- /O.CON.KVEF.SV.W.0065.000000T0000Z-180814T2230Z/ Mohave AZ-Clark NV- 314 PM PDT TUE AUG 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT/330 PM MST/ FOR NORTHWESTERN MOHAVE AND CENTRAL CLARK COUNTIES... At 311 PM PDT/311 PM MST/, a severe thunderstorm was located near Railroad Pass, or near Henderson, and is nearly stationary. Additional storms are also developing in and around Henderson and Boulder City. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Henderson, Boulder City, Las Vegas Bay, Lake Las Vegas, East Las Vegas, Sam Boyd Stadium, Boulder Beach, Railroad Pass, Boulder Beach Campground, Las Vegas Bay Campground, Callville Bay, Hoover Dam, Callville Bay Campground, Willow Beach and Frenchman Mtn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake Mead, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3584 11464 3592 11502 3619 11506 3616 11460 TIME...MOT...LOC 2211Z 179DEG 4KT 3604 11492 HAIL...<.75IN WIND...60MPH $$ CK
218
WWUS55 KVEF 142222
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
322 PM PDT TUE AUG 14 2018
AZC015-NVC003-142231-
/O.EXP.KVEF.SV.W.0065.000000T0000Z-180814T2230Z/
Mohave AZ-Clark NV-
322 PM PDT TUE AUG 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOHAVE AND
CENTRAL CLARK COUNTIES WILL EXPIRE AT 330 PM PDT/330 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3584 11464 3592 11502 3619 11506 3616 11460
TIME...MOT...LOC 2221Z 185DEG 1KT 3604 11492
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:38 PM MST, 1 minute earlier.
Area forecast discussion, Aug 14, 2:38 PM MST, 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 238 PM PDT Tue Aug 14 2018 .SYNOPSIS...Isolated thunderstorms are possible again today over the southern Sierra and mountains of southern Nevada and northwest Arizona. Storm coverage will ramp up across Mohave County Wednesday and possibly spread farther north and west Thursday. Temperatures will remain a few degrees above normal today, then start to come down as thunderstorm chances increase. Decreasing thunderstorm chances and increasing temperatures will return Friday into the weekend. && .SHORT TERM...through Thursday night. Most intense looking storms based off radar have been across Mohave County today. West of the Colorado River in Clark County storms having a more difficult time maintaining themselves as CAPE values quickly taper off moving from the Colorado River Valley west toward Pahrump. As mentioned in the morning update most organized area of convection is occurring over central Nevada associated with mid- level trough. Most of the convection will dissipate this evening. The only exception would be northern Lincoln County and southern Mohave County and far southeast San Bernardino County where some storms will continue well past midnight. Next feature to watch is an inverted trough over Sonora that is progged to lift northward across the area between Wednesday afternoon and Thursday. Precipitable water values of an inch or less today will surge to between 1-1.5" across Mohave, Clark and San Bernardino Counties. Just how active the region gets will depend on how much cloudiness is going to accompany the upper level disturbance. .LONG TERM...Friday through Tuesday. On Friday, a shortwave trough will progress eastward across the Great Basin as the ridge builds back westward over the Southwest U.S. which will provide some suppression for storms. However, with moisture and instability still in place, storms will continue to be a threat on Friday; primarily over Mohave County and the higher elevations of Clark County. The downward trend in storm activity will continue over the weekend as the ridge strengthens over the region. Temps will bottom out a few degrees below normal on Thursday but this cool down will be brief as high pressure facilitates a warming trend Friday into the weekend. && .AVIATION...For McCarran...Scattered thunderstorms have started to develop south of the air space, as well as in the higher terrain to the north and west. Expect the thunderstorm activity to continue through evening before diminishing overnight, with lightning and gusty winds potentially affecting the area. After 03Z, storms should come to an end and diurnal winds are expected overnight. On Thursday, light and variable winds will become south by late morning. There is a better chance for more widespread and/or stronger storms Thursday afternoon, with gusty wind, heavy rain, and small hail possible. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances through the evening will be over the mountains of Esmeralda, northern Inyo, northeast Lincoln, and eastern Mohave counties. Away from storms, expect breezy southwesterly winds with gusts of 15-25 knots to come to an end tonight. Thunderstorm chances should be more widespread on Thursday, with thunderstorms possible across much of the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce AVIATION...Wolf lONG TERM...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 14, 2:15 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
08/14/2018 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT DW RANCH
RD (CR 259) WAS CLOSED DUE TO WEATHER
BETWEEN MP 2 AND 5.
&&
TB3Local storm report, Aug 14, 2:18 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
08/14/2018 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
N HUALAPAI PEAK. MOHAVE COUNTY ROADS
REPORTED THAT DW RANCH RD CR 259 WAS CLOSED
DUE TO WEATHER BETWEEN MP 2 AND 5.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:06 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 14, 1:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 14, 1:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.